MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO OPTIMO; AUTOMATED BLOOD BANK ANALYSER SYSTEM

BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO OPTIMO; AUTOMATED BLOOD BANK ANALYSER SYSTEM
Catalog Number 848 900 010
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported false positive reactions with erytype s abd+rev.A1, b when used on tango optimo.The customer stated that reactions were not resuspended on tango optimo and therefore interpreted as being positive.The customer returned neither the supposedly defective product nor the specimens that had caused false positive reactions.Therefore our quality control laboratory tested their retention sample of erytype s abd+rev.A1, b with different red blood cells on tango optimo.All positive and negative reactions were correct.All negative reactions were completely resuspended.We did not observe any false positive reaction.Testing by our quality control laboratory confirmed that the allegedly defective lot of erytype s abd+rev.A1, b functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The affected tango optimo was inspected by our field service engineers and the orbital shaker's was found to be in need of repair.The right needle adapter's cable was damaged, bubbles were found inside the right syringe and scratches on the right needle.The right syringe, right needle adapter and right needle were replaced.After this intervention, a qc was run and all results were as expected.The system performance was validated and found to be within manufactures specification.The instrument related complaint will be closed as confirmed, because change of defective and affected parts by bubbles and scratches (single event) resolved the issue.The tango optimo was confirmed to operate in specification by our field service engineers upon service intervention.

Brand Name
TANGO OPTIMO
Common Device Name
AUTOMATED BLOOD BANK ANALYSER SYSTEM
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key7208856
Report Number9610824-2017-00098
Device Sequence Number834321
Product Code KSZ
UDI-Device Identifier07611969961696
UDI-Public07611969961696
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
BK080013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number848 900 010
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2017
Initial Report FDA Received Date01/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1